Metric spaces of fuzzy sets. (English) Zbl 0704.54006

This article studies two classes of metrics on the space of normal fuzzy convex sets over \({\mathbb{R}}^ n\). For \(1\leq p<\infty\), \(d_ p(u,v)\) is the Lp-norm of the Hausdorff distance between the level sets of u and v. The metric \(\rho_ p(u,v)\) is the Lp-norm of the Lp-distance between the support sets of the level sets of u and v. The authors show that, for each p, \(d_ p\) and \(\rho_ p\) induce the same topology which is complete, separable and locally compact. As a consequence a strong law of large numbers for fuzzy random variables [E. P. Klement, M. L. Puri and D. A. Ralescu, Proc. R. Soc. Lond., Ser. A 407, 171-182 (1986; Zbl 0605.60038)] holds in all these spaces. A characterization of compact and locally compact subsets in terms of boundedness and p-mean equi-left continuity is also given.
Reviewer: A.J.Klein


54B20 Hyperspaces in general topology
03E72 Theory of fuzzy sets, etc.
54E35 Metric spaces, metrizability
54A40 Fuzzy topology


Zbl 0605.60038
Full Text: DOI


[1] Diamond, P., Fuzzy chaos, (1987), submitted for publication
[2] Diamond, P., Fuzzy least squares, Inform. sci., 46, 141-149, (1988) · Zbl 0663.65150
[3] Diamond, P.; Kloeden, P., Characterization of compact subsets of fuzzy sets, Fuzzy sets and systems, 29, 341-348, (1989) · Zbl 0661.54011
[4] Graves, L.M., The theory of functions of real variables, (1946), McGraw-Hill New York · Zbl 0063.01720
[5] Kaleva, O., Fuzzy differential equations, Fuzzy sets and systems, 24, 301-317, (1987) · Zbl 0646.34019
[6] Klement, E.P.; Puri, M.L.; Ralescu, D.A., Limit theorems for fuzzy random variables, (), 171-182 · Zbl 0605.60038
[7] Kloeden, P.E., Fuzzy dynamical systems, Fuzzy sets and systems, 7, 275-296, (1982) · Zbl 0509.54040
[8] Kloeden, P.E., Chaotic mappings on fuzzy sets, (), 368-371, Tokyo
[9] Lay, S.R., Convex sets and their applications, (1982), John Wiley New York · Zbl 0492.52001
[10] Lyashenko, N.N., Statistics of random compacts in Euclidean space, J. soviet math., 21, 76-92, (1983) · Zbl 0506.60007
[11] Puri, M.L.; Ralescu, D.A., The concept of normality for fuzzy random variables, Ann. probab., 13, 1373-1379, (1985) · Zbl 0583.60011
[12] Vitale, R.A., Lp metrics for compact, convex sets, J. approx. theory, 45, 280-287, (1985) · Zbl 0595.52005
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.